How do I cure skin burns from antibiotic--500 mg--cephalexin given for possible groin infection. I took it for full for 10 days. On 12th day widespread skin burns, red splotches, itching, burning and stinging, scalp, face, neck, chest, abdomen, back and buttocks. Now taking10 mg 6 pack prednisone (fourth day) but it is causing Blood Sugar to rise (T2 Diabetic, no medicine) and does nothing for tight skin burns on face and peeling. The itching is getting better. Can't reach my doctor until tomorrow or Blue Cross nurse. Any help would be appreciated.
It sounds like you have Stevens-Johnson (sp?) secondary to the antibiotics. These areas can be very susceptible to infection. My son experienced a similar reaction. The side effects can vary, sometimes being severe. Please take care of yourself ! Remember to drink water to stay hydrated. If it is SJ then they'll treat the areas like a heat burn. Try not to scratch or pick at the burn because you can cause scarring and/or infection.
- Cephalexin Information for Consumers
- Cephalexin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cephalexin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Sep 2012 • 2 answers
Posted 11 Oct 2015 • 1 answer
Posted 27 Jun 2016 • 0 answers
Posted 19 Oct 2017 • 0 answers
Posted 12 Dec 2017 • 1 answer